Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

June 28, 2011Simpson County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 28, 2011, 3:21 AM CDT for Simpson County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 3:21 AM CDT (08:21 UTC)
Expired
Jun 28, 2011, 3:45 AM CDT
In force
24 min
Issued by
NWS Louisville, KY

County Simpson County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2905 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WWUS83 KLMK 280821
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM CDT TUE JUN 28 2011

KYZ070-072-280845-
LOGAN-SIMPSON-
321 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 10 MILES
NORTHEAST OF GUTHRIE...AND MOVING EAST SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  PEDEN MILL AND SCHLEY...
  HICKORY FLAT AND GOLD CITY...
  HIGHLAND AND HILLTOP...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3664 8706 3665 8707 3673 8707 3676 8706
      3681 8707 3684 8706 3679 8642 3665 8642
TIME...MOT...LOC 0821Z 286DEG 25KT 3670 8659 3671 8697

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:54 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 28, 2:54 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT TUE JUN 28 2011

.SHORT TERM (TODAY AND TONIGHT)...

WILL KEEP THIS SHORT DUE TO ONGOING WEATHER. HAVE HAD INCREDIBLE
RAINFALL AND LIGHTNING RATES OUT OF STORMS IN THE BOWLING GREEN
REGION WITH RADAR RAINFALL ESTIMATES FROM OHIO...BUTLER...GRAYSON
AND EDMONSON OVER 6 INCHES SINCE LATE THIS EVENING. THERE MAY BE
SOME HAIL CONTAMINATION...HOWEVER HAVE MATCHED UP RADAR ESTIMATES
WITH TWO COCORAHS REPORTS AND MESONET SITES TO CONFIRM THAT RADAR IS
PROBABLY NOT TOO FAR OFF. FLASH FLOOD WARNING HAVE BEEN IN EFFECT.
HAVE ISSUED A FEW SEVERE THUNDERSTORM WARNINGS ALSO WITH THE HEAVY
RAINERS DUE TO POTENTIAL FOR WET MICROBURSTS. ALSO...WITH STORM TOPS
ABOVE 50 K FEET... COLLAPSING PHASE WILL HAVE POTENTIAL FOR
DOWNBURST WINDS.

STORMS WILL CONTINUE TO SLOWLY SLIDE SOUTHEAST THROUGH THE NEXT FEW
HOURS...WITH COLD FRONT BEGINNING TO MAKE ITS WAY THROUGH THE REGION
BY MID MORNING THROUGH LATE THIS AFTERNOON. HAVE KEPT ONGOING
FORECAST PRETTY SIMILAR WITH ONLY CHANCES FOR A SHOWER OR
THUNDERSTORM AHEAD OF THE FRONT...MAINLY IN THE SOUTHEAST CWA. HIGH
TEMPERATURES THIS AFTERNOON SHOULD BE ABLE TO WARM INTO MOSTLY THE
MIDDLE 80S AS CONVECTIVE DEBRIS CLEARS EARLY AND LOWER CLOUDS
BEGINNING TO SCATTER OUT. A FEW SPOTS AHEAD OF THE FRONT THAT
SCATTER OUT EARLY ENOUGH COULD JUMP INTO THE MIDDLE UPPER 80S. LOWS
TONIGHT WILL BE MUCH COOLER AS TD/S IN THE UPPER 50S WORK IN BEHIND
THE FRONT. THE MERCURY SHOULD DROP INTO THE UPPER 50S TO AROUND 60
IN MOST SPOTS.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY THROUGH FRIDAY NIGHT...

AFTER THE LAST COUPLE OF DAYS OF MCS ACTIVITY AND SEVERE WEATHER...A
PERIOD OF HOT AND DRY WEATHER IS EXPECTED FOR MUCH OF THE OHIO
VALLEY.  MAJORITY OF THE GUIDANCE...BOTH ENSEMBLE AND DETERMINISTIC
ARE IN GOOD AGREEMENT WITH THE SFC COLD FRONT CONTINUING TO PUSH
WELL SOUTH OF THE REGION.  AS THE FRONT CONTINUES TO HEAD
SOUTH...MID-LEVEL HEIGHT RISES WILL MOVE INTO THE REGION FROM THE
WEST. THE MID-LEVEL RIDGING WILL CONTINUE AND PROBABLY MAX OUT
FRIDAY AND SATURDAY AS THE CORE OF THE RIDGE REMAINS JUST WEST OF
HERE.  WITH A FAIR AMOUNT OF SUBSIDENCE AND WARM TEMPERATURES
ALOFT...A DRY PERIOD OF WEATHER LOOKS VERY LIKELY THROUGH FRIDAY
NIGHT.  TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE FORECAST
PERIOD.  HIGHS WEDNESDAY WILL LIKELY TOP OUT IN THE MID 80S ACROSS
THE REGION WITH UPPER 80S BECOMING COMMON BY THURSDAY.  BY
FRIDAY...LOWER 90S ARE EXPECTED OVER A LARGE PORTION OF THE REGION.
OVERNIGHT MIN TEMPS WILL MODERATE AS WELL.  OVERNIGHT LOWS WILL
START OFF IN THE MID 60S AND GRADUALLY INCREASE INTO THE UPPER 60S
AND LOWER 70S BY THE END OF THE FORECAST PERIOD.

SATURDAY THROUGH MONDAY...

NOT MUCH CHANGE IN THE FORECAST THROUGH THIS TIME PERIOD.  LATEST
MODEL RUNS CONTINUE TO INDICATE THAT A FRONTAL BOUNDARY WILL LIKELY
MOVE IN FROM THE NORTHWEST AND YIELD AT LEAST ISOLATED THUNDERSTORMS
ON SATURDAY.  HOWEVER...A BETTER CHANCE OF THUNDERSTORMS LOOK
INCREASINGLY LIKELY BY SUNDAY.  IT DOES NOT APPEAR TO BE A COMPLETE
WASHOUT THOUGH THROUGH THE HOLIDAY WEEKEND...BUT AT LEAST SCATTERED
THUNDERSTORMS WILL LIKELY BE ROAMING AROUND DURING THE AFTERNOON AND
EVENING HOURS SUNDAY AND MONDAY.  AS FOR TEMPERATURES...MOS GUIDANCE
IS SHOWING THE USUAL WARM BIAS WITH TEMPERATURES.  I COULD BELIEVE
THE GUIDANCE IF WE HAD BEEN IN A DRY SPELL...BUT GIVEN ALL THE RAIN
LATELY...WE'RE STILL VERY GREEN AND HAVE PLENTY OF LUSH VEGETATION
AROUND.  HIGHS GENERALLY WILL BE AROUND 90 DURING THE DAY WITH LOWER
70S AT NIGHT.

&&

.AVIATION (06Z TAF ISSUANCE)...

EXPECTING MAINLY VFR CONDITIONS AT SDF/LEX THROUGH THE REMAINDER OF
THE FORECAST PERIOD...HOWEVER BWG WILL HAVE TO DEAL WITH SHOWERS AND
THUNDERSTORMS THROUGH A GOOD PORTION OF THE OVERNIGHT PERIOD. HAVE
MENTIONED VCTS AND CB GROUPS AT BWG THROUGH 3 AM CDT BEFORE A LINE
OF THUNDERSTORMS MOVES THROUGH BETWEEN 3 AND 4 AM. EXPECT THAT
CONDITIONS WILL DROP TO LOW MVFR AND POSSIBLY INTO THE IFR RANGE FOR
A BRIEF PERIOD OF TIME.

SURFACE WINDS WILL GRADUALLY VEER FROM A SOUTHWESTERLY TO
NORTHWESTERLY DIRECTION SOMETIME AROUND MID TO LATE MORNING AT THE
TAF SITES AS THE FRONT SWINGS THROUGH. ALSO EXPECT AN INCREASE TO
AROUND 10 TO 15 MPH OUT OF THE NORTHWEST ONCE THIS OCCURS LATE
MORNING. WILL HAVE TO DEAL WITH SCT/BKN CU AROUND 3 K FEET AROUND
THE FRONT BEFORE SKIES BEGIN TO CLEAR BY LATE MORNING TO EARLY
AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........BJS
LONG TERM.........MJ
AVIATION..........BJS
Hazardous weather outlook, Jun 27, 9:15 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT MON JUN 27 2011

KYZ027>029-038>041-045>049-053>057-061>067-070>078-081-082-280800-
GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT...A FEW
MAY REACH SEVERE LEVELS WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT. STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>026-030>037-042-043-280800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
BOURBON KY-NICHOLAS KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME
MAY BE STRONG WITH WIND GUSTS OF 50 MPH BEING THE PRIMARY THREAT.
OTHER STORMS WILL PRODUCE BRIEF HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS OVERNIGHT.

11

In the hours before

Special weather statement, Jun 27, 11:53 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EDT TUE JUN 28 2011

KYZ026-061-280545-
BUTLER-OHIO-
1153 PM CDT MON JUN 27 2011

...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF
HARTFORD...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  SIMMONS AND KEN WYE...
  MCHENRY...
  COOL SPRINGS AND BEAVER DAM...
  SANDEFUR CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3746 8708 3746 8663 3745 8663 3723 8668
      3727 8699 3732 8699 3736 8703 3736 8707
      3733 8709 3733 8711
TIME...MOT...LOC 0453Z 279DEG 17KT 3736 8698

SCHOETTMER
Special weather statement, Jun 28, 1:06 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT TUE JUN 28 2011

KYZ061-062-071-280645-
BUTLER-EDMONSON-WARREN-
106 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF DELAFIELD...AND MOVING
SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MOUNT VICTOR...
  DELAFIELD...
  RICHARDSVILLE AND ANNA...
  SAND HILL...
  GIRKIN AND NICK...
  BRISTOW AND WARREN COUNTY REGIONAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3713 8676 3728 8663 3706 8611 3691 8622
      3689 8626 3689 8627 3687 8627
TIME...MOT...LOC 0606Z 299DEG 25KT 3712 8653

SCHOETTMER
Special weather statement, Jun 28, 2:02 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 AM CDT TUE JUN 28 2011

KYZ071-073-074-280745-
ALLEN-BARREN-WARREN-
202 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MOUNT VICTOR...AND MOVING
SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  SETTLE AND YESSE...
  GAINESVILLE AND PORT OLIVER FORD...
  CEDAR SPRINGS...
  AUSTIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3664 8620 3692 8633 3705 8621 3697 8596
      3673 8596 3672 8598 3670 8596 3664 8597
      3663 8597
TIME...MOT...LOC 0703Z 316DEG 22KT 3690 8624

SCHOETTMER
Local storm report, Jun 28, 2:06 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     FLOOD            7 WNW BROWNSVILLE       37.23N  86.38W
06/28/2011                   EDMONSON           KY   COCORAHS

            4.54 INCHES OF RAIN SINCE STORMS BEGAN AROUND 11PM CDT
            MONDAY. 2.03 INCHES IN THE LAST HOUR.

&&

EVENT NUMBER LMK1100969

MJ
Special weather statement, Jun 28, 3:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EDT TUE JUN 28 2011

KYZ075-081-280900-
CUMBERLAND-MONROE-
318 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  BURKESVILLE...
  HESTAND...
  OTIA AND BLYTHE...
  VERNON AND CLOYDS LANDING...
  JUDIO AND RAYDURE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3664 8581 3681 8583 3684 8576 3684 8563
      3682 8559 3684 8557 3685 8559 3685 8556
      3693 8524 3690 8528 3686 8524 3685 8522
      3682 8522 3662 8530
TIME...MOT...LOC 0818Z 279DEG 26KT 3670 8567

SCHOETTMER
Special weather statement, Jun 28, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM CDT TUE JUN 28 2011

KYZ070-072-280845-
LOGAN-SIMPSON-
321 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 10 MILES
NORTHEAST OF GUTHRIE...AND MOVING EAST SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  PEDEN MILL AND SCHLEY...
  HICKORY FLAT AND GOLD CITY...
  HIGHLAND AND HILLTOP...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3664 8706 3665 8707 3673 8707 3676 8706
      3681 8707 3684 8706 3679 8642 3665 8642
TIME...MOT...LOC 0821Z 286DEG 25KT 3670 8659 3671 8697

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:21 PM CDTSpecial Weather StatementLMKGrayson24 min
Jun 27, 9:25 PM CDTSevere Thunderstorm WarningLMKGrayson18 min
Jun 27, 9:39 PM CDTTornado WarningLMKGrayson21 min
Jun 27, 10:19 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hardin, Hart, Larue and 1 more3 hr
Jun 27, 10:22 PM CDTSpecial Weather StatementLMKGrayson38 min
Jun 27, 11:10 PM CDTSpecial Weather StatementLMKGrayson, Hart35 min
Jun 27, 11:52 PM CDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio6 hr
Jun 27, 11:53 PM CDTSpecial Weather StatementLMKOhio52 min
Jun 28, 1:06 AM CDTSpecial Weather StatementLMKButler, Warren39 min
Jun 28, 1:33 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren27 min
Jun 28, 1:39 AM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Jun 28, 1:46 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Warren4 hr
Jun 28, 2:02 AM CDTSpecial Weather StatementLMKAllen43 min
Jun 28, 2:13 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Monroe4 hr
Jun 28, 2:15 AM CDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren30 min
Jun 28, 3:18 AM CDTSpecial Weather StatementLMKCumberland, Monroe42 min
Jun 28, 3:31 AM CDTAreal Flood AdvisoryLMKLogan, Simpson3 hr
Jun 28, 5:42 AM CDTAreal Flood WarningLMKButler, Edmonson, Grayson, Ohio, Warren3 hr

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.